Alert archive / South Carolina / Tornado Warnings in 2008

Tornado Warning 65, NWS Charleston, SC

August 23, 2008Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this tornado warning at Aug 23, 2008, 1:42 AM EDT for Colleton County, Dorchester County, South Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2008, 1:42 AM EDT (05:42 UTC)
Expired
Aug 23, 2008, 2:30 AM EDT
In force
48 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 61 km from the middle of the area, began a volume at 05:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 5.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2008-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 532 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2008-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
532 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KCHS 230542
TORCHS
SCC029-035-230630-
/O.NEW.KCHS.TO.W.0065.080823T0542Z-080823T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
142 AM EDT SAT AUG 23 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  WESTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 230 AM EDT

* AT 141 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO ALONG A
  LINE EXTENDING FROM ROUND O TO 7 MILES SOUTHEAST OF GIVHANS...OR
  ALONG A LINE EXTENDING FROM 9 MILES EAST OF WALTERBORO TO 10 MILES
  SOUTHWEST OF SUMMERVILLE...MOVING NORTHWEST AT 28 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  ROUND O...COTTAGEVILLE...
  GIVHANS...
  CANADYS...
  SMOAKS...
  SAINT GEORGE...REEVESVILLE...

TAKE COVER NOW. IF YOU WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY
BE TOO LATE TO GET TO A SAFE PLACE.

THESE TORNADOES MAY BE WRAPPED IN RAIN AND NOT EASILY SEEN. IF YOU 
WAIT UNTIL YOU SEE OR HEAR IT COMING IT MAY BE TOO LATE. TAKE 
SHELTER NOW.

TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR IT COMING...IT MAY BE TOO LATE. TAKE COVER NOW

TO REPORT SEVERE WEATHER SUCH AS DOWNED TREES...LIMBS...AND POWER 
LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL 
FREE AT 1-888-383-2024.

LAT...LON 3319 8079 3320 8077 3322 8075 3329 8057
      3287 8020 3286 8052 3311 8090 3313 8090
TIME...MOT...LOC 0542Z 131DEG 24KT 3293 8053 3292 8029

$$

33
3 follow-up statements
000 
WWUS52 KCHS 230559
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
159 AM EDT SAT AUG 23 2008

SCC029-035-230630-
/O.CON.KCHS.TO.W.0065.000000T0000Z-080823T0630Z/
DORCHESTER SC-COLLETON SC-
158 AM EDT SAT AUG 23 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR
NORTHEASTERN COLLETON AND WESTERN DORCHESTER COUNTIES...

AT 155 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF TORNADO PRODUCING STORMS.  THESE TORNADO PRODUCING
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HIOTTS TO
GETTYSVILLE...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
WALTERBORO TO 11 MILES SOUTHWEST OF SUMMERVILLE...MOVING NORTHWEST AT
28 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CANADYS...
COTTAGEVILLE...GIVHANS...HIOTTS...REEVESVILLE...ROUND O...SAINT 
GEORGE...SIDNEY AND SMOAKS.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3319 8079 3320 8077 3322 8075 3329 8057
      3287 8020 3286 8052 3311 8090 3313 8090
TIME...MOT...LOC 0558Z 131DEG 24KT 3297 8061 3296 8037

$$

33
000 
WWUS52 KCHS 230618
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
218 AM EDT SAT AUG 23 2008

SCC029-035-230630-
/O.CON.KCHS.TO.W.0065.000000T0000Z-080823T0630Z/
DORCHESTER SC-COLLETON SC-
217 AM EDT SAT AUG 23 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR
NORTHEASTERN COLLETON AND WESTERN DORCHESTER COUNTIES...

AT 213 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF TORNADO PRODUCING STORMS.  THESE TORNADO PRODUCING
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SIDNEY TO
GETTYSVILLE...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
WALTERBORO TO 12 MILES SOUTHWEST OF SUMMERVILLE...MOVING NORTHWEST AT
26 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CANADYS...
COTTAGEVILLE...GIVHANS...GROVER...HIOTTS...NORMAN LANDING...
REEVESVILLE...SAINT GEORGE...SPRINGTOWN AND SMOAKS.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3319 8079 3320 8077 3322 8075 3329 8057
      3287 8020 3286 8052 3311 8090 3313 8090
TIME...MOT...LOC 0617Z 132DEG 23KT 3300 8065 3297 8038

$$

33
000 
WWUS52 KCHS 230627
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
227 AM EDT SAT AUG 23 2008

SCC029-035-230637-
/O.EXP.KCHS.TO.W.0065.000000T0000Z-080823T0630Z/
DORCHESTER SC-COLLETON SC-
227 AM EDT SAT AUG 23 2008

...THE TORNADO WARNING FOR NORTHEASTERN COLLETON AND WESTERN
DORCHESTER COUNTIES WILL EXPIRE AT 230 AM EDT...

AT 226 AM EDT...RADAR INDICATED THAT TORNADIC THUNDERSTORM THAT
PROMPTED THE WARNING WEAKENED...AND WAS NO LONGER CAPABLE OF
PRODUCING TORNADOES OR OTHER SEVERE WEATHER. THE TORNADO WARNING HAS
THEREFORE BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3319 8079 3320 8077 3322 8075 3329 8057
      3287 8020 3286 8052 3311 8090 3313 8090
TIME...MOT...LOC 0627Z 132DEG 23KT 3304 8071 3301 8044

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Aug 22, 10:29 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Aug 22, 10:29 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1029 PM EDT FRI AUG 22 2008

.SYNOPSIS...
TROPICAL STORM FAY WILL CONTINUE TO MOVE SLOWLY WEST ACROSS THE
NORTHERN FLORIDA PENINSULA TONIGHT...BEFORE WEAKENING OVER THE
NORTHEAST GULF COAST THIS WEEKEND. THE REMNANTS OF FAY COULD
LINGER OVER THE SOUTHEASTERN U.S. WELL INTO NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
TROPICAL STORM FAY CONTINUES TRACK WESTWARD ACROSS THE FLORIDA
PANHANDLE AND AWAY FROM THE FORECAST AREA THIS EVENING...WHILE HIGH
PRESSURE CENTERED OFF THE SOUTHERN NEW ENGLAND COAST BEGINS TO
SLOWLY RIDGE SOUTHWARD AND INTO THE REGION. RADAR IMAGERY CONTINUES
TO SHOW RAIN BANDS/SHOWERS ROTATING IN OFF THE ATLANTIC AND INTO THE
FORECAST AREA THIS EVENING. MAIN NEAR TERM CONCERNS FOR TONIGHT
REVOLVES AROUND ONGOING HEADLINES.

TROPICAL STORM FAY WILL CONTINUE TO TRACK WESTWARD ACROSS THE
FLORIDA PANHANDLE AND AWAY FROM THE FORECAST AREA OVERNIGHT...BUT
PERSISTENT EASTERLY ONSHORE FLOW WILL CONTINUE WITH HIGH PRESSURE TO
THE NORTH OF THE REGION. WITH TROPICAL RAIN BANDS/SHOWERS CONTINUING
TO PUSH INTO THE SOUTH CAROLINA AND GEORGIA COASTS THIS
EVENING...FEEL IT BEST TO CONTINUE ONGOING FLOOD WATCH FOR ALL
GEORGIA ZONES AND EXTENDING IT FOR SOUTH CAROLINA ZONES THROUGH LATE
TONIGHT. BEST SHOWER COVERAGE IS EXPECTED ACROSS CENTRAL AND
SOUTHERN ZONES...SO WILL CARRY LIKELY/CATEGORICAL POPS HERE...WITH
CHANCE POPS ACROSS FAR NORTHERN PORTIONS OF THE CWA.

LATEST OBSERVATIONS ACROSS COASTAL GEORGIA CONTINUE TO SHOW
SUSTAINED WINDS OF AROUND 25 KNOTS...WITH GUSTS TO 30-35 KNOTS...SO
WILL MAINTAIN ONGOING WIND ADVISORY THROUGH LATE TONIGHT.

AS FOR TEMPERATURES...DON/T EXPECT THEM TO DROP OFF TOO FAR GIVEN
DEWPOINTS IN THE LOW TO MID 70S AND PERSISTENT MOIST ONSHORE FLOW.
WILL BUMP OVERNIGHT LOWS UP A TAD...WITH LOWS EXPECTED TO GENERALLY
BOTTOM OUT IN THE LOW TO MID 70S.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
ALTHOUGH FAY WILL CONTINUE TO MOVE SLOWLY WEST ALONG THE NORTHEAST
GULF COAST ON SATURDAY...ITS EXTENSIVE RAIN SHIELD IS EXPECTED TO
CONTINUE TO IMPACT PORTIONS OF THE FORECAST AREA ON SATURDAY.
SHOWERS WILL BE LIKELY ACROSS MUCH OF SOUTHEAST GA...WITH COVERAGE
DIMINISHING INTO SOUTHEAST SC. RAINFALL COULD STILL BE HEAVY IN
BANDING...AND THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED INTO
SATURDAY FOR PORTIONS OF SOUTHEAST GA.

CLOUD COVER SHOULD REMAIN RATHER EXTENSIVE ACROSS THE AREA...AND
THE ONSHORE FLOW WILL KEEP HIGHS IN THE LOWER TO MID 80S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
THE REMNANTS OF FAY ARE EXPECTED TO LINGER ACROSS THE SOUTHEASTERN
U.S WELL INTO NEXT WEEK. DEEP TROPICAL MOISTURE IN PLACE ACROSS
THE REGION COMBINED WITH PASSING DISTURBANCES ALOFT WILL RESULT IN
A RATHER WET FORECAST WITH SCATTERED SHOWERS AND THUNDERSTORMS IN
THE FORECAST EACH DAY THROUGH THE MIDDLE OF NEXT WEEK. CHANCES OF
RAINFALL COULD DIMINISH SOME LATE IN THE WEEK AS THE REMNANTS LIFT
NORTH. GIVEN THE EXPECTED CLOUD COVER AND RAINFALL...TEMPERATURES
SHOULD REMAIN BELOW NORMAL THROUGH MUCH OF THE LONG TERM.

&&

.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
THE HEAVIER RAINS FROM EARLIER HAVE THINNED OUT SUBSTANTIALLY THIS
EVENING. HOWEVER AMPLE LOW-LEVEL MOISTURE WILL REMAIN THROUGH THE
NIGHT. SCATTERED SHOWERS WILL CONTINUE MOVING ONTO THE SC COAST
AND ACROSS THE CHS TERMINAL...ALTHOUGH COVERAGE WILL PROBABLY BE
HIGHEST THROUGH MIDNIGHT. HAVE INCLUDED A TEMPO FOR SHOWERS
THROUGH THE EVENING BUT NOTHING BEYOND DUE TO VERY LOW COVERAGE
EXPECTED. AN INCREASE IN SHOWER COVERAGE EXPECTED OVER SOUTHEAST
GA MID-LATE EVENING INTO THE OVERNIGHT HOURS. CONSIDERABLE
COVERAGE COULD CONTINUE INTO SATURDAY. CEILINGS AT BOTH TERMINALS
WILL LIKELY REMAIN AT OR DROP TO MVFR THIS EVENING. SOME DRIER AIR
EXPECTED TO SHIFT INTO CHS TERMINAL ON SATURDAY LIFTING CEILINGS
TO VFR. HOWEVER PREVALENT LOW-LEVEL MOISTURE AND CONVERGENCE
SHOULD MAINTAIN A GENERALLY MVFR CLOUD DECK AT SAV ALL DAY.

EXTENDED AVIATION OUTLOOK...MVFR CEILINGS POSSIBLE AT SAV SAT
NIGHT. VFR CONDITIONS EXPECTED FOR THE REMAINDER OF THE PERIOD
OUTSIDE OF ANY SHOWERS OR THUNDERSTORMS IN WHICH MVFR OR LOWER
CONDITIONS COULD BRIEFLY OCCUR.

&&

.MARINE...
CONDITIONS OVER THE GEORGIA WATERS CONTINUE TO SHOW GUSTS TO GALE
FORCE AT TIMES...AND WITH RAIN BANDS EXPECTED TO CONTINUE TO PUSH
THROUGH THE WATERS OVERNIGHT...WILL LIKELY SEE GUSTS TO GALE FORCE
CONTINUE. THEREFORE WILL KEEP ONGOING GALE WARNINGS INTACT ACROSS
THE GEORGIA WATERS. SMALL CRAFT ADVISORIES CONTINUE TO LOOK IN GOOD
SHAPE OVER THE SOUTH CAROLINA NEARSHORE WATERS. GIVEN GUSTS TO 25
KNOTS IN RAIN BANDS PUSHING THROUGH CHARLESTON HARBOR...WILL EXTEND
THE SMALL CRAFT ADVISORY THROUGH LATE TONIGHT HERE. AS FAY SLOWLY
PULLS WEST AWAY FROM THE AREA...HIGH PRESSURE TO THE NORTH WILL SINK
SOUTHEAST AND MAINTAIN AN ONSHORE FLOW ACROSS THE WATERS. WIND
SPEEDS WILL CONTINUE TO DECREASE THROUGH SATURDAY ALTHOUGH SEAS WILL
REMAIN AT OR ABOVE 6 FT...THUS WILL MAINTAIN SMALL CRAFT ADVISORIES
THROUGH SATURDAY EVENING FOR THE SOUTH CAROLINA NEARSHORE
WATERS...WITH THE GEORGIA WATERS EXPECTED TO JOIN IN ONCE GALE
CONDITIONS SUBSIDE.

A WEAK FRONTAL BOUNDARY ASSOCIATED WITH THE DECAYING TROPICAL
CYCLONE COULD PERSIST OVER THE AREA INTO THE EARLY TO MIDDLE PART
OF NEXT WEEK. HOWEVER...WITH UPPER RIDGING THIS FRONT WILL REMAIN
QUITE WEAK THUS WE DO NOT ANTICIPATE SIGNIFICANT MARINE CONCERNS
DURING THE EXTENDED.

&&

.TIDES/COASTAL FLOODING...
ROBUST WAVES CONTINUE TO CRASH ALONG THE COASTLINE THIS EVENING AND
SHOULD CONTINUE OVERNIGHT. OUR ONLY OFFICIAL WAVE SENSOR IS
LOCATED AT FOLLY BEACH AND HAS BEEN SHOWING 4 FT WAVES FOR MUCH OF
THE EVENING. BREAKER SIZE LIKELY INCREASES AS ONE MOVES DOWN THE
COAST IN ASSOCIATION WITH THE STRONGEST WINDS AND SEAS. PERSISTENT
ONSHORE FLOW IS EXPECTED TO CONTINUE TO KEEP 4 TO 6 FOOT BREAKERS
REACHING THE COAST OVERNIGHT...SO WILL CONTINUE ONGOING HIGH SURF
ADVISORY THROUGH LATE TONIGHT.

THE EARLY SATURDAY MORNING HIGH TIDE IS PREDICTED AT ABOUT TWO FEET
BELOW ADVISORY CRITERIA. BASED ON ANOMALIES OF +1.3 FT AT CHS AND
+1.5 FT AT SAV WITH THE AFTERNOON HIGH TIDE...DO NOT ANTICIPATE
COASTAL FLOODING CONCERNS. OF COURSE...RAINFALL OCCURRING IN URBAN
AND SUBURBAN LOCATIONS AROUND THE TIME OF THE EARLY MORNING HIGH
TIDE WILL CAUSE FLOODING CONCERNS BUT THESE WILL BE BETTER HANDLED
WITH AREAL FLOOD ADVISORIES AND FLASH FLOOD WARNINGS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH UNTIL 6 AM EDT SATURDAY FOR GAZ099>101-
     114>119-137>141.
     WIND ADVISORY UNTIL 5 AM EDT SATURDAY FOR GAZ117-119-139-141.
     HIGH SURF ADVISORY UNTIL 6 AM EDT SATURDAY FOR GAZ117-119-139-
     141.
SC...FLASH FLOOD WATCH UNTIL 6 AM EDT SATURDAY FOR SCZ047>051.
     HIGH SURF ADVISORY UNTIL 6 AM EDT SATURDAY FOR SCZ048>051.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT SATURDAY FOR AMZ350-352.
     GALE WARNING UNTIL 6 AM EDT SATURDAY FOR AMZ354-374.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR AMZ330.

&&

JRJ
Hazardous weather outlook, Aug 22, 11:13 PM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1113 PM EDT FRI AUG 22 2008

GAZ099>101-114>116-118-137-138-140-231000-
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM-
LONG-INLAND LIBERTY-INLAND MCINTOSH-
1113 PM EDT FRI AUG 22 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SEVERE WEATHER...ISOLATED TORNADOES WILL BE POSSIBLE WITHIN RAIN
SQUALLS THAT MOVE ONSHORE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HEAVY RAINFALL...OUTER RAIN BANDS FROM TROPICAL CYCLONE FAY WILL
CONTINUE TO AFFECT THE AREA ON SATURDAY. HEAVY RAINFALL COULD
RESULT IN LOCALIZED FLOODING...ESPECIALLY IN POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-231000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
1113 PM EDT FRI AUG 22 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...
...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT SATURDAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT SATURDAY...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 6 AM EDT SATURDAY
THROUGH SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FLASH FLOOD WATCH.
   HIGH SURF ADVISORY.

SEVERE WEATHER...ISOLATED TORNADOES WILL BE POSSIBLE WITHIN RAIN
SQUALLS THAT MOVE ONSHORE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

COASTAL FLOODING...SHALLOW COASTAL FLOODING IS POSSIBLE AROUND THE
TIME OF HIGH TIDE EARLY SATURDAY AFTERNOON.

HEAVY RAINFALL...OUTER RAIN BANDS FROM TROPICAL CYCLONE FAY WILL
CONTINUE TO AFFECT THE AREA ON SATURDAY. HEAVY RAINFALL COULD
RESULT IN LOCALIZED FLOODING...ESPECIALLY IN POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ047-231000-
INLAND JASPER-
1113 PM EDT FRI AUG 22 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SEVERE WEATHER...ISOLATED TORNADOES WILL BE POSSIBLE WITHIN RAIN
SQUALLS THAT MOVE ONSHORE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ048>051-231000-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1113 PM EDT FRI AUG 22 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT SATURDAY...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 6 AM EDT SATURDAY
THROUGH SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   HIGH SURF ADVISORY.

SEVERE WEATHER...ISOLATED TORNADOES WILL BE POSSIBLE WITHIN RAIN
SQUALLS THAT MOVE ONSHORE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

COASTAL FLOODING...SHALLOW COASTAL FLOODING IS POSSIBLE AROUND THE
TIME OF HIGH TIDE EARLY SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-SCZ040-042>045-231000-
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
BERKELEY-
1113 PM EDT FRI AUG 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE WEATHER...ISOLATED TORNADOES WILL BE POSSIBLE WITHIN RAIN
SQUALLS THAT MOVE ONSHORE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-231000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
1113 PM EDT FRI AUG 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SEVERE WEATHER...ISOLATED WATERSPOUTS WILL BE POSSIBLE WITHIN
RAIN SQUALLS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ354-374-231000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1113 PM EDT FRI AUG 22 2008

...GALE WARNING IN EFFECT UNTIL 6 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SEVERE WEATHER...ISOLATED WATERSPOUTS WILL BE POSSIBLE WITHIN
RAIN SQUALLS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 22, 10:42 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1042 PM EDT FRI AUG 22 2008

SCZ042>045-048>050-230345-
BEAUFORT-BERKELEY-CHARLESTON-COASTAL
COLLETON-DORCHESTER-HAMPTON-INLAND COLLETON-
1042 PM EDT FRI AUG 22 2008

...STRONG RAINBAND ASSOCIATED WITH THE FAR OUTER FRINGES OF TROPICAL
STORM FAY WILL IMPACT NORTH CENTRAL BEAUFORT...CHARLESTON...SOUTHERN
COLLETON...EAST CENTRAL HAMPTON...SOUTHEASTERN DORCHESTER AND SOUTH
CENTRAL BERKELEY COUNTIES THROUGH 1145 PM EDT...

AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG RAINBAND CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45
MPH. THIS LINE WAS LOCATED FROM 9 MILES SOUTHEAST OF WILD DUNES TO
BENNETTS POINT...OR ALONG A LINE EXTENDING FROM 19 MILES EAST OF
CHARLESTON TO 8 MILES NORTHWEST OF EDISTO BEACH...MOVING NORTHWEST
AT 30 MPH.

AREAS IN AND AROUND ADAMS
RUN...ASHEPOO...CAINHOY...CHARLESTON...CHARLESTON AIRPORT...DANIEL
ISLAND...FOLLY BEACH...GOOSE CREEK...HOLLYWOOD...JACKSONBORO...
JAMES ISLAND...JOHNS ISLAND...KIAWAH ISLAND...MOUNT PLEASANT...NORTH
CHARLESTON...RAVENEL...SULLIVANS ISLAND...SUMMERVILLE AND WADMALAW
ISLAND WILL BE IMPACTED THROUGH 1145 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS THIS LINE
APPROACHES.

THESE SHOWERS ARE ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND
DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS DOWNED
TREES...LIMBS AND POWER LINES.

33
Local storm report, Aug 22, 11:27 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1127 PM EDT FRI AUG 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 PM     MARINE TSTM WIND 2 ENE FOLLY BEACH       32.68N 79.89W
08/22/2008  E38 MPH          AMZ350             SC   C-MAN STATION

            REPORT FROM FBIS1 C-MAN SITE.

&&

33
Special weather statement, Aug 23, 12:08 AM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1208 AM EDT SAT AUG 23 2008

GAZ101-116-118-119-230500-
COASTAL CHATHAM-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-
1208 AM EDT SAT AUG 23 2008

...ANOTHER RAINBAND ASSOCIATED WITH TROPICAL STORM FAY MOVING
ONSHORE...

AT 1204 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45
MPH. THESE SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES
SOUTHEAST TO 6 MILES SOUTHWEST OF SAVANNAH...MOVING NORTHWEST AT 26
MPH.

AREAS IN AND AROUND BLOOMINGDALE...BURROUGHS...EDEN...ELLABELL...
GARDEN CITY...ISLE OF HOPE...LANIER...MELDRIM...POOLER...SANDFLY...
SAVANNAH...SKIDAWAY ISLAND...THUNDERBOLT...VERNONBURG...WHITE
BLUFF...WILMINGTON ISLAND...WINDSOR FOREST AND SAVANNAH AIRPORT WILL
BE IMPACTED THROUGH 100 AM EDT.

THERE HAS BEEN INDICATIONS OF WEAK ROTATION WITH A FEW OF THESE
SHOWERS...AND THE SITUATION IS BEING CLOSELY MONITORED FOR A
POSSIBLE TORNADO.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING OR TORNADO WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

33
Special weather statement, Aug 23, 12:45 AM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1245 AM EDT SAT AUG 23 2008

GAZ100-101-116-118-119-SCZ047-048-051-230545-
BEAUFORT-BULLOCH-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND
BRYAN-INLAND CHATHAM-INLAND JASPER-
1245 AM EDT SAT AUG 23 2008

...A RAINBAND ASSOCIATED WITH TROPICAL STORM FAY WILL IMPACT SOUTH
CENTRAL JASPER...NORTHERN CHATHAM...SOUTHWESTERN BEAUFORT...NORTH
CENTRAL BRYAN...BULLOCH AND SOUTHERN EFFINGHAM COUNTIES THROUGH 145
AM EDT...

AT 1241 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAINBAND ASSOCIATED WITH TROPICAL STORM FAY AND CAPABLE OF PRODUCING
STRONG WINDS OF 40 TO 50 MPH. THIS RAINBAND WAS LOCATED ALONG A LINE
EXTENDING FROM SOMERSET TO TYBEE ISLAND...OR ALONG A LINE EXTENDING
FROM STATESBORO TO 10 MILES EAST OF SAVANNAH...MOVING NORTHWEST AT
40 MPH.

AREAS IN AND AROUND HARDEEVILLE...PRITCHARDVILLE...PURYSBURGH...
BLITCHTON...BLOOMINGDALE...BROOKLET...DENMARK...EDEN...GARDEN CITY...
GEORGIA SOUTHERN...GUYTON...HOPEULIKIT...LEEFIELD...MARLOW...
MEINHARD...MELDRIM...MONTEITH...NEVILS...PINEORA...POOLER...PORT
WENTWORTH...PORTAL...RINCON...RIVERSIDE...SPRINGFIELD...STATESBORO...
STILSON...TYBEE ISLAND AND SAVANNAH AIRPORT WILL BE IMPACTED THROUGH
145 AM EDT.

IN ADDITION THERE ARE SIGNS OF WEAK ROTATION WITH SOME OF THE
HEAVIER RAIN SHOWERS WITHIN THE RAINBAND.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS THE RAINBAND
APPROACHES. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE
THUNDERSTORM WARNING OR TORNADO WARNING IS ISSUED FOR YOUR LOCATION.

THIS RAINBAND IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

33
Special weather statement, Aug 23, 1:36 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
136 AM EDT SAT AUG 23 2008

SCZ043-044-230600-
DORCHESTER-INLAND COLLETON-
136 AM EDT SAT AUG 23 2008

...A HEAVY SHOWER WITH WEAK ROTATION WILL IMPACT CENTRAL COLLETON
AND WEST CENTRAL DORCHESTER COUNTIES THROUGH 200 AM EDT...

AT 132 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
HEAVY SHOWER WITH WEAK ROTATION CAPABLE OF PRODUCING GUSTY WINDS OF
35 TO 45 MPH. THIS SHOWER WAS LOCATED NEAR GLOVERVILLE...OR ABOUT 12
MILES EAST OF WALTERBORO...MOVING NORTHWEST AT 17 MPH.

AREAS IN AND AROUND CANADYS...COTTAGEVILLE...GLOVERVILLE...ROUND
O...THAYER AND WALTERBORO WILL BE IMPACTED THROUGH 200 AM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING OR TORNADO WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 10:33 PM EDTSpecial Marine WarningCHS87 min
Aug 23, 12:47 AM EDTSpecial Marine WarningCHS118 min
Aug 23, 2:29 AM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper61 min
Aug 23, 2:45 AM EDTSpecial Marine WarningCHS72 min
Aug 23, 7:37 AM EDTSpecial Marine WarningCHS113 min
Aug 23, 10:07 AM EDTAreal Flood AdvisoryCHSBeaufort, Charleston, Colleton, Hampton113 min
Aug 23, 11:05 AM EDTCoastal Flood StatementCHS9 hr

Nearby

Tornado Warnings in South Carolina, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.